MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported during an intraocular lens (iol) implant procedure, there was a scratch on the optical part of the lens with no patient contact.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of a qualified associated cartridge with a nonqualified viscoelastic.The handpiece information was not provided.It is unknown if a qualified product was used.The root cause for the reported complaint may be related to a failure to follow the ifu.The viscoelastic indicated is not qualified for the lens/monarch combination used.The ifu instructs that an alcon qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The product has not been received to evaluate.Due diligence has been performed in an attempt to obtain further information on this event.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21875155
Report Number1119421-2025-01117
Device Sequence Number20799574
Product Code HQL
UDI-Device Identifier00380652332705
UDI-Public(01)00380652332705(17)291216(11)241218(10)15968684
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.220
Device Lot Number15968684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date06/04/2025
Date Device Manufactured12/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACTIVE SENTRY HANDPIECE (CENTURION); MONARCH III IOL, CARTRIDGE D; OPHTEISBIO 1.6 OPB160000
Patient SexUnknown